Today’s drugs can cause skin problems
Todays medical treatments use strong drugs, which can leave patients with itchy peeling skin, similar to the left side of this image; We all want skin looking like the ‘nice’ side, but anyone whose skin looks like the left side, probably knows a shortage of dermatologists in UK can leave us in despair.
How I was ‘brushed off’
3 days after I started on cancer treatment, the nurse was lifting peeling skin off my arm. Laying it carefully on a towel, she said “you need to see a dermatologist”.
Easier said than done. On the NHS, there was a six-month wait to see a dermatologist. So it was ‘go private’, and an appointment three days later. Then, a pompous doctor told me to take off all my clothes (with 18 students ogling). Examining me for all of two minutes, he left me stark naked whilst he gave his verdict: “it’s your age”.
“But my skin erupted overnight; surely if this were age-related, it would have built up over time?” from me, produced “I haven’t time to answer questions” as a reply, flung over his shoulder as he swept out.
All I could do was tell the Receptionist that if he dared charge me I would see him in Court before I paid. I never got a bill.
Have things changed?
A medical friend suggested I go to La Roche Posay Clinic in France,then a hospital dealing with over 10,00 skin cases a year. Their Dermatologists did umpteen tests, before confirming my skin problems were due to side effects of the cancer drugs I was being given.
Let’s hope things have changed today, especially as information coming out post-COVID-19 indicate that there are going to be a lot of problems similar to those we faced. With a shortage of trained dermatologists (approx 600 Dermatologists for the whole of the UK; the region around Paris alone has over 800) this looks like a problem..
What’s been found
Looking at photos of Boris post Covid-19, he looks as if he has ‘straw hair’; something many cancer survivors know only too well.
With the latest photo (post Covid-19 treatment), where Boris’s hair is ‘fly-away, and no shine.
It looks as if he has ‘straw hair’, which can be a painful side effect from drugs.
Although my skin no longer shed large patches, I developed other skin problems, such as ‘straw hair’, painful splitting nails that caught in everything, rough skin patches that cropped up as a reaction to ‘new’ drugs, etc . Trading press reports it seems Long-Covid is producing same problems we faced.
If Boris does have Straw Hair, my tip is to go to see Dr. David Fenton in Harley Street. He sorted out ‘straw hair’, and my painful splitting nails, within a short time of my first consultation. And he treats skin problems with due care – never once sneering or trying to tell me ‘it’s your age’. http://www.drdavidfenton.com/
I don’t want to know what Boris’s skin is like, but judging by snippets in the media, people coming out of Intensive care after Covid-19 are finding ‘skin nasties’. Up tilll now, I used La Roche Posay to zap mine, but have been trying out two home-grown products from the British firm Nakin: Performance Face Serum for daytime, and Revitalising Face Oil at night.
All I can say is I love them; I had a change of drug recently, which always brings out the ‘nasties’, but the rough patches have gone, and my skin feels literally soft and plump – I’m not supposed to touch my face, but I just can’t help it! https://www.nakinskincare.com/collections/moisturisers